Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 50, NWS Birmingham, AL

June 17, 20164 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 17, 2016, 2:24 PM CDT for 4 counties in Alabama. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 2:24 PM CDT (19:24 UTC)
Expired
Jun 17, 2016, 3:30 PM CDT
In force
66 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blount County, AL, Calhoun County, AL, Etowah County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 87 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 2:25 PM CDTTSTM WND DMG3 Ese Cleveland, ALTREE DOWN ON ROADWAY. TIME ESTIMATED BY RADAR.
Jun 17, 2:43 PM CDTTSTM WND DMG2 Ese Highland Lake, ALTREE DOWN IN ROADWAY. TIME ESTIMATED BY RADAR.
Jun 17, 2:43 PM CDTTSTM WND DMG2 Wsw Horse Pens Forty, ALTREES DOWN NEAR TIP TOP ONE STOP SERVICE STATION IN THE GALLANT COMMUNITY. TIME ESTIMATED BY RADAR.
Jun 17, 2:43 PM CDTTSTM WND DMG5 Se Allgood, ALTREE DOWN IN ROADWAY. TIME ESTIMATED BY RADAR.
Jun 17, 2:58 PM CDTTSTM WND DMG5 Nne Springville, ALTREE DOWNED INTO POWER LINES AND HOUSE FIRE CAUSED BY LIGHTNING STRIKE OFF OF COUNTY HIGHWAY 24. TIME ESTIMATED BY RADAR.
Jun 17, 2:58 PM CDTTSTM WND DMG5 Nne Springville, ALTREE FELL ONTO MANUFACTURED HOME. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 12:37 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2424 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WUUS54 KBMX 171924
SVRBMX
ALC009-015-055-115-172030-
/O.NEW.KBMX.SV.W.0050.160617T1924Z-160617T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
  EASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
  NORTHERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  SOUTHWESTERN ETOWAH COUNTY IN NORTHEASTERN ALABAMA...

* UNTIL 330 PM CDT

* AT 224 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BLOUNTSVILLE TO RAINBOW CITY...MOVING SOUTHEAST AT
  20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GADSDEN...ANNISTON...OXFORD...RAINBOW CITY...ONEONTA...
  SPRINGVILLE...ODENVILLE...BLOUNTSVILLE...CLEVELAND...COBB TOWN...
  SAKS...WEST END-COBB TOWN...ATTALLA...GLENCOE...MARGARET...ARGO...
  ASHVILLE...RAGLAND...OHATCHEE AND STEELE.

THIS INCLUDES INTERSTATE 59 BETWEEN MILE MARKERS 154 AND 183.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3403 8602 3361 8574 3364 8603 3367 8605
      3367 8616 3370 8618 3370 8619 3368 8620
      3366 8617 3367 8623 3369 8651 3411 8661
      3417 8657
TIME...MOT...LOC 1924Z 337DEG 17KT 3409 8655 3398 8605 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
760 
WWUS54 KBMX 171940 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT FRI JUN 17 2016

ALC009-015-055-115-172030-
/O.CON.KBMX.SV.W.0050.000000T0000Z-160617T2030Z/
CALHOUN AL-BLOUNT AL-ST. CLAIR AL-ETOWAH AL-
240 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR WESTERN CALHOUN...SOUTHEASTERN BLOUNT...NORTHERN ST. CLAIR AND
SOUTHWESTERN ETOWAH COUNTIES...

AT 240 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ONEONTA TO NEAR NEELY HENRY LAKE...MOVING SOUTH
AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...RAINBOW CITY...ONEONTA...SPRINGVILLE...
ODENVILLE...CLEVELAND...COBB TOWN...WEST END-COBB TOWN...SAKS...
ATTALLA...GLENCOE...MARGARET...ARGO...ASHVILLE...RAGLAND...
OHATCHEE...STEELE...HOBSON CITY AND ALLGOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3361 8574 3364 8603 3367 8605 3367 8616
      3370 8618 3370 8619 3368 8620 3366 8617
      3367 8623 3369 8651 3404 8659 3397 8598
TIME...MOT...LOC 1940Z 343DEG 23KT 3396 8650 3385 8601 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
065 
WWUS54 KBMX 171952
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT FRI JUN 17 2016

ALC055-172002-
/O.CAN.KBMX.SV.W.0050.000000T0000Z-160617T2030Z/
ETOWAH AL-
252 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ETOWAH COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN ALABAMA.

LAT...LON 3381 8587 3361 8574 3364 8601 3367 8605
      3367 8616 3370 8618 3370 8619 3368 8620
      3366 8618 3367 8624 3369 8651 3394 8657
TIME...MOT...LOC 1952Z 334DEG 23KT 3386 8649 3375 8600 

$$

ALC009-015-115-172030-
/O.CON.KBMX.SV.W.0050.000000T0000Z-160617T2030Z/
CALHOUN AL-BLOUNT AL-ST. CLAIR AL-
252 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN CALHOUN...SOUTHEASTERN BLOUNT AND CENTRAL ST. CLAIR
COUNTIES...

AT 252 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR INLAND LAKE TO NEAR OHATCHEE...MOVING SOUTHEAST
AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...SPRINGVILLE...ODENVILLE...COBB TOWN...
WEST END-COBB TOWN...SAKS...MARGARET...ARGO...ASHVILLE...RAGLAND...
OHATCHEE...HOBSON CITY...ALLGOOD...INLAND LAKE...BLUE MOUNTAIN...
NEELY HENRY LAKE...ALEXANDRIA...HIGHLAND LAKE AND CALDWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3381 8587 3361 8574 3364 8601 3367 8605
      3367 8616 3370 8618 3370 8619 3368 8620
      3366 8618 3367 8624 3369 8651 3394 8657
TIME...MOT...LOC 1952Z 334DEG 23KT 3386 8649 3375 8600 

HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM
977 
WWUS54 KBMX 172008
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT FRI JUN 17 2016

ALC009-172018-
/O.CAN.KBMX.SV.W.0050.000000T0000Z-160617T2030Z/
BLOUNT AL-
308 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLOUNT COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE  MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN ALABAMA.

LAT...LON 3373 8582 3361 8574 3364 8601 3367 8605
      3367 8616 3370 8618 3369 8620 3366 8618
      3369 8651 3380 8654 3382 8648
TIME...MOT...LOC 2008Z 342DEG 19KT 3376 8647 3369 8597 

$$

ALC015-115-172030-
/O.CON.KBMX.SV.W.0050.000000T0000Z-160617T2030Z/
CALHOUN AL-ST. CLAIR AL-
308 PM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN CALHOUN AND CENTRAL ST. CLAIR COUNTIES...

AT 308 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRINGVILLE TO NEAR BYNUM...MOVING SOUTH AT 20 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...SPRINGVILLE...ODENVILLE...COBB TOWN...SAKS...
WEST END-COBB TOWN...MARGARET...ARGO...ASHVILLE...RAGLAND...
HOBSON CITY...BLUE MOUNTAIN...WATTSVILLE...
DEARMANVILLE AND ST. CLAIR SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3373 8582 3361 8574 3364 8601 3367 8605
      3367 8616 3370 8618 3369 8620 3366 8618
      3369 8651 3380 8654 3382 8648
TIME...MOT...LOC 2008Z 342DEG 19KT 3376 8647 3369 8597 

HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:14 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 17, 2:14 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
214 PM CDT FRI JUN 17 2016

.DISCUSSION...

A band of severe storms will be tracking southward across south
Alabama during the late afternoon and early evening hours. The
severe storms should be exiting south central Alabama by 6 or 7
pm, and lowered pops tonight. A back door cold front will push
into east Alabama Saturday morning, and this front will be the
focus for afternoon scattered showers and few thunderstorms, so
best rain chances will be confined to southwest counties. Drier
air will advect into central Alabama on Saturday, but dewpoints
will still be in the 60s. By Sunday, even drier air will spill
down the Appalachians as a closed upper low develops off the
Carolina coast. Surface dewpoints will drop into the 50s on Sunday,
which is a big drop from the mid 70s dewpoints currently across
the area.

An upper ridge over the Plains states will expand eastward towards
Alabama and provide rain free conditions Monday and Tuesday, along
with warmer daytime temperatures. The upper ridge will retro-grade
westward Tuesday night as a short wave trof digs southward along
the eastern United States. A weak cool front will accompany the
short wave trof and trigger scattered showers and thunderstorms
across the area late Tuesday night and Wednesday. The models have
been trending drier Thursday and Friday as the trof along the east
coast pushes drier mid level air southward, and removed rain
chances across the northern counties on Thursday with dry
conditions on Friday.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

Scattered storms have already developed along/ahead of a frontal
boundary across the TN Valley. These storms are expected to become
more organized and push southward across the forecast area this
afternoon. Have included some initial best-timing of TS for each
terminal, but updates may become needed throughout the afternoon.
Heavy rain could significantly reduce VIS at times. Some storms
could be severe with damaging wind gusts and large hail.
Otherwise, VFR cigs should prevail with westerly winds of 10 kts
today. Winds will shift to the NW then N post-frontal.

19

&&

.FIRE WEATHER...

Humidity levels will be lowering over the weekend as cooler air
pushes in from the east. Scattered showers and a few thunderstorms
could linger over south central Alabama on Saturday as front
stalls out over this area. High pressure will build over the area
Sunday through Tuesday and temperatures will warm back into the
90s, with no rain expected. A weak cold front will push into
north Alabama Tuesday night and bring a chance of rain to north
Alabama Tuesday night and across all of central Alabama on
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  88  63  86  61 /  10  10   0  10   0
Anniston    70  87  65  86  62 /  10  10   0  10   0
Birmingham  71  89  68  87  65 /  10  10  10  10   0
Tuscaloosa  71  90  69  88  66 /  10  20  10  10   0
Calera      71  89  67  88  64 /  10  10  10  10   0
Auburn      72  85  66  84  65 /  30  20  10  10   0
Montgomery  74  90  69  88  67 /  30  30  10  10   0
Troy        73  87  69  86  65 /  50  30  20  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT this evening For the following
counties: Autauga...Barbour...Bibb...Bullock...Chambers...
Chilton...Coosa...Dallas...Elmore...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Russell...Shelby...
Sumter...Tallapoosa...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jun 17, 12:08 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1208 PM CDT FRI JUN 17 2016

ALZ011>015-017>050-182015-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1208 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING
ACROSS CENTRAL ALABAMA FROM 1 PM UNTIL 7 PM. THE HIGHEST THREAT
WILL BE ALONG AND WEST OF I-65. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS WILL DEVELOP ACROSS NORTH
ALABAMA BY EARLY AFTERNOON AND THEN FORM INTO A LINE AND TRACK
SOUTHWARD ACROSS THE REMAINDER OF CENTRAL ALABAMA DURING THE
AFTERNOON AND EARLY EVENING HOURS.

HOT AND HUMID CONDITIONS ARE EXPECTED TODAY. HEAT INDICES WILL
RANGE FROM 104 TO 109 DEGREES ACROSS CENTRAL ALABAMA THIS
AFTERNOON...EXCEPT LOWER VALUES IN THE NORTHEAST. THESE MAXIMUM
HEAT INDICES WILL ONLY LAST FOR A FEW HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY
BE NECESSARY THIS AFTERNOON.

In the hours before

Local storm report, Jun 17, 1:19 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
119 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             UPSHAW                  34.28N 87.16W
06/17/2016  E1.00 INCH       WINSTON            AL   PUBLIC

            QUARTER SIZED HAIL REPORTED.

&&

JH
Special weather statement, Jun 17, 1:56 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
156 PM CDT FRI JUN 17 2016

ALZ022-172000-
PICKENS AL-
156 PM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 300 PM
CDT...

AT 156 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR STEENS TO NEAR MILLPORT. MOVEMENT WAS
SOUTH AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALICEVILLE...GORDO...REFORM...CARROLLTON...PICKENSVILLE...
ETHELSVILLE...MCMULLEN...BEVILL LOCK AND DAM...BENEVOLA...
JOHNSTON LAKE...GARDEN...ASHCRAFT CORNER...
GAINESVILLE LAKE CAMPGROUND...GEORGE DOWNER AIRPORT...KIRK...
LUBBUB...COCHRANE...MCSHAN...PINE GROVE AND NORTH PICKENS AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3353 8828 3353 8786 3348 8784 3315 8784
      3312 8793 3308 8797 3306 8804 3304 8804
      3305 8807 3303 8810 3304 8814 3300 8817
      3299 8834
TIME...MOT...LOC 1856Z 339DEG 22KT 3351 8834 3351 8807

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:03 AM CDTHeat AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 24 more17 hr
Jun 17, 12:48 PM CDTSevere Thunderstorm WarningBMXMarion, Winston57 min
Jun 17, 1:30 PM CDTSevere Thunderstorm WarningBMXLamar56 min
Jun 17, 1:32 PM CDTSevere Thunderstorm WarningBMXFayette43 min
Jun 17, 1:44 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston76 min
Jun 17, 1:56 PM CDTSpecial Weather StatementBMXPickens64 min
Jun 17, 2:11 PM CDTSevere Thunderstorm WarningBMXPickens79 min
Jun 17, 2:26 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne79 min
Jun 17, 2:29 PM CDTSevere Thunderstorm WarningBMXJefferson50 min
Jun 17, 2:57 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Shelby, Tuscaloosa78 min
Jun 17, 2:59 PM CDTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega76 min
Jun 17, 3:12 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter78 min
Jun 17, 3:36 PM CDTSevere Thunderstorm WarningBMXChilton, Hale, Perry69 min
Jun 17, 3:58 PM CDTSevere Thunderstorm WarningBMXCoosa77 min
Jun 17, 4:00 PM CDTSevere Thunderstorm WarningBMXChambers75 min
Jun 17, 4:09 PM CDTSevere Thunderstorm WarningBMXAutauga, Dallas, Marengo81 min
Jun 17, 4:21 PM CDTSevere Thunderstorm WarningBMXClay, Randolph39 min
Jun 17, 4:26 PM CDTSevere Thunderstorm WarningBMXElmore, Tallapoosa79 min
Jun 17, 4:39 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery81 min
Jun 17, 4:49 PM CDTSevere Thunderstorm WarningBMXLee56 min
Jun 17, 5:14 PM CDTSevere Thunderstorm WarningBMXMacon, Russell63 min
Jun 17, 5:46 PM CDTSevere Thunderstorm WarningBMXBullock, Pike74 min
Jun 17, 6:05 PM CDTSevere Thunderstorm WarningBMXBarbour85 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.